Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 126, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 23, 2022, 10:51 PM MST for Cochise County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2022, 10:51 PM MST (05:51 UTC)
- Expired
- Aug 24, 2022, 2:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 40 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 5.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2520 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WGUS55 KTWC 240551
FFWTWC
AZC003-240900-
/O.NEW.KTWC.FF.W.0126.220824T0551Z-220824T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1051 PM MST Tue Aug 23 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
West Central Cochise County in southeastern Arizona...
* Until 200 AM MST.
* At 1051 PM MST, The public reported on social media that the
thunderstorms that produced between 1 and 3 inches of rain near
Saint David is still resulting in flash flooding of the local area.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Public reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
St. David.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3195 11027 3195 11012 3186 11013 3179 11022
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
701 WGUS75 KTWC 240855 FFSTWC Flash Flood Statement National Weather Service Tucson AZ 155 AM MST Wed Aug 24 2022 AZC003-240905- /O.EXP.KTWC.FF.W.0126.000000T0000Z-220824T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cochise AZ- 155 AM MST Wed Aug 24 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING FOR WEST CENTRAL COCHISE COUNTY... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3195 11027 3195 11012 3186 11013 3179 11022 $$ GEL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:01 PM MST, 7 hours 50 minutes earlier.
Area forecast discussion, Aug 23, 3:01 PM MST, 7 hours 50 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 301 PM MST Tue Aug 23 2022 .SYNOPSIS...Daily scattered showers and thunderstorms will continue into the upcoming weekend although the heavy rainfall threat will be much less than this past weekend. Temperatures will be warmer but remain a bit below normal during the work week. && .DISCUSSION...12z 500 mb analysis placed mid-level high over southern NV with light N-NE flow over the area. PW values this morning, using various sources, ranged from 1.25" east of Tucson to 1.70" west of Tucson. Although activity has been slow to get started this afternoon across the area, activity has fired up nicely over the eastern Rim with thunderstorm outflows from this area propagating S/SW under N/NE steering flow through the late evening hours. Main threats will be strong gusty winds, blowing dust, heavy rain and flash flooding. SPC has areas from Tucson west under Marginal Risk for severe thunderstorms. Steering flow Wednesday changes slightly to more out of the east with scattered storms pushing west during the late afternoon and early evening hours. Again main threats will be strong gusty winds, blowing dust, heavy rain and flash flooding. Thursday into the weekend: Downturn in activity as the upper high settles in over northern Mexico. This will bring a drier westerly flow aloft. However we'll have enough lingering moisture around for daily chances of storms, mainly south and east of Tucson. High temperatures over the last 7 days on the month will be around late August normals. && .AVIATION...Valid through 24/00Z. Scattered showers and thunderstorms will be propagating off the higher terrain to the SW across the lower elevations into the overnight hours tonight. Expect SCT-BKN cloud decks 7k-10k ft AGL developing this afternoon with SCT-BKN higher clouds through the period. Stronger SHRA/TSRA could reduce visibilities in heavy downpours, briefly lower CIGS to 3k- 6k ft AGL and produce gusts to 40+ kts. Otherwise winds generally light and following diurnal trends. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Daily rounds of scattered showers and thunderstorms will continue through this upcoming weekend with a bit of a downward trend after Thursday. Primary threats will be strong winds, lightning, and isolated flash flooding. Outside of thunderstorm activity, wind trends will remain light and follow typical diurnal trends. && .HYDROLOGY...The Gila River will continue to see a flood wave move slowly downstream into Wednesday and then remain elevated through into the weekend. Flood warnings and advisories are in effect as a result of this flow. && .TWC NON-Flood WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Aug 23, 7:11 PM MST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
711 PM MST TUE AUG 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 7.5 SSE TUCSON 32.10N 110.84W
08/23/2022 M76 MPH PIMA AZ ASOS
WIND GUST WAS MEASURED AT THE TUCSON
INTERNATIONAL AIRPORT.
&&Local storm report, Aug 23, 7:25 PM MST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
725 PM MST TUE AUG 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 8.2 ESE TUCSON 32.15N 110.76W
08/23/2022 PIMA AZ PUBLIC
SOCIAL MEDIA REPORT OF MULTIPLE POWER POLES
DOWN ON KOLB BETWEEN GOLF LINKS AND
ESCALANTE.
&&The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:04 PM MST | Flash Flood Warning | TWC | Pinal | 116 min |
| Aug 23, 5:10 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 50 min |
| Aug 23, 5:22 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Aug 23, 5:26 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 34 min |
| Aug 23, 5:47 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Aug 23, 6:06 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 39 min |
| Aug 23, 6:25 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 119 min |
| Aug 23, 6:25 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 2 hr |
| Aug 23, 6:32 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Aug 23, 7:09 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 111 min |
| Aug 23, 7:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Aug 23, 7:25 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 23, 7:29 PM MST | Flash Flood Warning | TWC | Cochise | 91 min |
| Aug 23, 7:37 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 38 min |
| Aug 23, 7:39 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 3 hr |
| Aug 23, 7:58 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 23, 8:39 PM MST | Areal Flood Advisory | TWC | Pima | 111 min |
| Aug 23, 8:50 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 23, 9:02 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Aug 23, 9:18 PM MST | Flash Flood Warning | TWC | Cochise | 87 min |
| Aug 24, 2:24 AM MST | River Flood Advisory | TWC | Graham | 17 hr |
| Aug 24, 3:30 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.